Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 16, 2015, 7:00 PM CDT for Crane County, Pecos County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2015, 7:00 PM CDT (00:00 UTC)
- Expired
- Apr 16, 2015, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Crane County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 75 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1094 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365
WUUS54 KMAF 170000
SVRMAF
TXC103-371-170045-
/O.NEW.KMAF.SV.W.0024.150417T0000Z-150417T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 PM CDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRANE COUNTY IN WEST TEXAS...
NORTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 745 PM CDT
* AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IMPERIAL...
AND MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
IMPERIAL CORDONA LAKE...TUBBS CORNER AND CRANE COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3147 10263 3151 10240 3149 10232 3135 10232
3118 10235 3106 10252 3111 10272 3128 10276
TIME...MOT...LOC 0000Z 219DEG 16KT 3130 10261
HAIL...1.75IN
WIND...60MPH
$$1 follow-up statement
478
WWUS54 KMAF 170024
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
724 PM CDT THU APR 16 2015
TXC103-371-170045-
/O.CON.KMAF.SV.W.0024.000000T0000Z-150417T0045Z/
CRANE TX-PECOS TX-
724 PM CDT THU APR 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PECOS AND SOUTHERN CRANE COUNTIES UNTIL 745 PM CDT...
AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CORDONA
LAKE...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 385 SOUTH OF CRANE...CRANE AND CRANE COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3147 10263 3151 10240 3149 10232 3135 10232
3118 10235 3106 10252 3111 10272 3128 10276
TIME...MOT...LOC 0023Z 219DEG 16KT 3132 10246
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:23 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 16, 6:23 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 623 PM CDT Thu Apr 16 2015 .DISCUSSION... See 00Z aviation discussion below. && .AVIATION... Strong to severe thunderstorms possible near MAF the next couple of hours, but convection has moved east of the other TAF sites this evening. VFR conditions and south winds shifting from the west or northwest Friday afternoon with a front. Hennig && .PREV DISCUSSION... /ISSUED 456 PM CDT Thu Apr 16 2015/ UPDATE... Updated the forecast for Severe Thunderstorm Watch #62 DISCUSSION... Thunderstorms developed in the western low rolling plains which became strong to severe. The threat for more will continue into this evening so a severe thunderstorm watch has been issued. Other storms have developed along the Pecos River and though there is no watch in this area, cannot rule out the possibility that one or two of these storms could go severe. Hennig PREV DISCUSSION... /ISSUED 151 PM CDT Thu Apr 16 2015/ DISCUSSION... Another warm day underway today with the potential of severe storms across eastern zones this afternoon as a dryline sharpens somewhere near a Lamesa to Midland to just east of Fort Stockton line. An upper low remains anchored near the Four Corners region today and may provide some weak upper forcing for ascent to aid in thunderstorm development. Already seeing CU field developing along with light radar returns across the eastern PB south into the Lower Trans Pecos. East of the dryline, 1830Z SPC meso analysis shows dewpoints in the 50s, CAPE values greater than 2000 J/kg and mid level LRs aoa 7.5 C/km. Storm mode will likely be supercells capable of producing large hail, damaging winds and possibly an isolated tornado. Much of the Permian Basin south through the Lower Trans Pecos remains highlighted in a Slight Risk as of this afternoon. There is a possibility the dryline will push east out of the CWA before severe weather occurs but will just have to wait and see. In addition, not really anticipating any showers/storms out west over the higher terrain and SE NM however if one or two happen to develop this afternoon, gusty winds and little rain can be expected. Overnight, models indicate a Pacific front advancing east through the region, colliding with the retreating dryline around midnight. This could potentially generate thunderstorms once again across the eastern half of the CWA early Friday morning through afternoon as the front pushes east. If this is the case, storms could be strong to severe given the indicated moisture/instability east of the boundary. The upper low will begin to move NE toward the Central Plains Friday with westerly flow developing aloft through Saturday. The dryline will hang around far eastern zones Saturday but it looks like we could potentially see an isolated storm or two before the dryline is east of the FA. Expect high temps in the upper 70s to near 80 through the weekend however a weak cold front Sunday will cool temps a couple of degrees for Monday. A brief period of dry conditions Sunday and Monday before thunderstorm chances return mid week as upper disturbances move overhead in westerly flow aloft and the dryline sets up across the region once again. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Apr 16, 2:09 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CDT THU APR 16 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-171915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 209 PM CDT THU APR 16 2015 /109 PM MDT THU APR 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND WEST TEXAS ALONG AND EAST OF A HOBBS TO PECOS TO BIG BEND LINE. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE, ESPECIALLY ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING LARGE HAIL, DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. NEAR CRITICAL FIRE CONDITIONS ARE EXPECTED ACROSS PORTIONS OF SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING DUE TO DRY AND BREEZY CONDITIONS. A FEW DRY LIGHTNING STRIKES WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING FROM SOUTHEAST NEW MEXICO, SOUTH TO THE DAVIS MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ONCE AGAIN FRIDAY AND SATURDAY... ESPECIALLY ACROSS THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS. STRONG STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER MUCH OF THE AREA FRIDAY AFTERNOON AND EVENING AS DRIER AIR SPREADS OVER MOST OF THE REGION. FIRE WEATHER CONCERNS MAY BE EVEN GREATER ON SATURDAY AS THE DRY CONDITIONS MAY BE ACCOMPANIED BY WINDIER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS THIS AFTERNOON AND TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 16, 6:05 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CDT THU APR 16 2015
TXZ058-067-068-075-162330-
CRANE-PECOS-WARD-REEVES COUNTY AND UPPER TRANS PECOS-
605 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING EAST CENTRAL REEVES...NORTH CENTRAL PECOS...
SOUTHEASTERN WARD AND WEST CENTRAL CRANE COUNTIES UNTIL 630 PM CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 5 MILES
SOUTHWEST OF ROYALTY AT 606 PM CDT...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3161 10284 3142 10262 3113 10284 3110 10296
3130 10307
TIME...MOT...LOC 2306Z 216DEG 19KT 3133 10292Local storm report, Apr 16, 6:08 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MONAHANS 31.60N 102.89W
04/16/2015 M1.75 INCH WARD TX PUBLIC
&&
ANDREW.ARNOLDSpecial weather statement, Apr 16, 6:20 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 620 PM CDT THU APR 16 2015 TXZ050-051-162345- MARTIN-ANDREWS- 620 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING EAST CENTRAL ANDREWS AND WEST CENTRAL MARTIN COUNTIES UNTIL 645 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED NEAR HIGHWAY 176...15 MILES EAST OF ANDREWS OVER EAST CENTRAL ANDREWS COUNTY AT 620 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR WEST TEXAS. && LAT...LON 3246 10232 3234 10209 3216 10231 3228 10246 TIME...MOT...LOC 2320Z 224DEG 17KT 3229 10231
Special weather statement, Apr 16, 6:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 645 PM CDT THU APR 16 2015 TXZ045-046-050-051-170045- DAWSON-GAINES-MARTIN-ANDREWS- 645 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN ANDREWS...NORTHWESTERN MARTIN...SOUTHEASTERN GAINES AND SOUTHERN DAWSON COUNTIES UNTIL 745 PM CDT... A THUNDERSTORM WITH DIME TO NICKEL SIZED HAIL AND GUSTY WINDS 45-55 MPH WAS LOCATED 13 MILES SOUTHWEST OF PATRICIA AT 644 PM CDT...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR MITCHELL AND SCURRY COUNTY. && LAT...LON 3290 10220 3273 10180 3231 10215 3242 10237 TIME...MOT...LOC 2344Z 212DEG 24KT 3247 10220
Local storm report, Apr 16, 6:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL IMPERIAL 31.27N 102.69W
04/16/2015 E1.25 INCH PECOS TX PUBLIC
&&
DHLocal storm report, Apr 16, 6:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL IMPERIAL 31.27N 102.69W
04/16/2015 E1.00 INCH PECOS TX PUBLIC
&&
DHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:04 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 56 min |
| Apr 16, 7:05 PM CDT | Special Weather Statement | MAF | Andrews | 25 min |
| Apr 16, 7:30 PM CDT | Special Weather Statement | MAF | Gaines | 30 min |
| Apr 16, 7:45 PM CDT | Special Weather Statement | MAF | Upton | 30 min |
| Apr 16, 7:59 PM CDT | Special Weather Statement | MAF | Dawson | 31 min |
| Apr 16, 10:38 PM CDT | Special Weather Statement | MAF | Gaines | 22 min |
| Apr 16, 11:01 PM CDT | Special Weather Statement | MAF | Gaines | 44 min |
| Apr 17, 1:28 AM CDT | Special Weather Statement | MAF | Dawson | 47 min |
| Apr 17, 4:20 AM CDT | Red Flag Warning | MAF | 18 hr | |
| Apr 17, 3:00 PM CDT | Fire Weather Watch | MAF | 13 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.